Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Help us improve our website, chatbot and online community
We’d love your help to improve our digital services. It’s important to us that our website, chatbot and online community continue to support and provide information people with arthritis in the right way. We’re excited to be doing research to understand more about what’s working for you and what’s not so we can continue to improve what we’re doing.
You don’t need to be familiar with our digital services or a digital native to take part. The research will take one hour and will be run by a research consultancy SnapOut. Simply fill in the survey below to get involved. Together, we can continue to do more for people living with arthritis.

Fill in this survey to take part

etancercept and depression/low self esteem

mandybmandyb Posts: 15
edited 17. Sep 2011, 14:36 in My Child Has Arthritis
Hi. My daughter, who is 17 has been back on etanercept since april 2011 and since then she has become depressed with very low self esteem and has become very anxious. When she was on the etanercept before this was also a problem but not as extreme as this time. I realise that lots of teenagers have anxiety/confidence problems but this seems so extreme we are wondering if it is a side effect of the medication as it came in with a bang when she started it. I just wondered if anyone else has experienced this? and if so did they or their child come off the medication? And also could it be that the teenage hormones are affecting the way it works? Also has anyone tried Adalimumab/Humira and had any similar problems as don't want to jump from frying pan ino the fire! Thanks for ANY advice form anyone. M

Comments

  • AnkyspondAnkyspond Posts: 626
    edited 30. Nov -1, 00:00
    Hi,

    Just wanted to say that I think maybe you need to let your GP or rhumy know about the depression she is suffering from, it may be nothing to do with the meds but its better to be safe than sorry. I take Etancercept and haven't had any of those symptoms although i am 43. Good luck. xx
    AS Sufferer
    Live, love and enjoy life, live each day as though it's your last!
  • illihorillihor Posts: 283
    edited 30. Nov -1, 00:00
    I've not noticed anything with my daughter whose 5 but then we each react to meds differently. She does have massive mood swings which only started when she started etanercept but so far it's not a massive problem for us so i'm willing to live with that side effect to watch her run and play with her friends instead of crying in pain.

    I would agree take her back to gp/rheumy or contact your rheumy nurse for advice. good luck

    Michelle
Sign In or Register to comment.